Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child with muscle pain, high temperature. Diagnosed with pertusis. Taking cefzil, augmentin and z-pack. Any advice?

Hello! Really do not know what else to do....My son is ten years old and for the last two months he has had extreme muscle aches and pains...He hurts to move and hasn t been in school since Jan.14 2013....He was originally diagnosed with pertussis , even though he had his vaccinations when he was younger......The pertussis cough and everything with that did get him down for a ong while...He also had strep ....He has been on cefzil, augmentin , and a z-pack....He finished all but the augmentin..His doctor stopped the augmentin and changed him to z-pack after the pertussis diagnosis.....His blood has been thouroughly checked and come back ok....he refluxes terribly and this joint and muscle pain will not go away....He can t do anything other than lay on our couch....He is taking Tylenol #3 and 5mg. Cyclobenzaprine at night....He hurts soooo bad daily.....He also runs a temp of 99.3 to 100.0 a lot.......I am beside myself with concern..I have to stay home with him daily and take care of him..Any thoughts would be greatly appreciated........
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response

Thank you for your query.

Strep infection and pertussis do not cause such muscle aches and pains so as to immobilize anyone. I suggest that you discuss the issue with the treating doctor and request for viral markers for chickenguniya infection. Chickenguniya is known to cause severe muscular pain.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Thu, 21 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor